Document Type

Article

Publication Date

2013

Publication Source

Journal of Porous Media

Abstract

The present paper investigates the peristaltic motion of an incompressible non-Newtonian fluid with variable viscosity through a porous medium in an inclined symmetric channel under the effect of the slip condition. A long wavelength approximation is used in mathematical modeling. The system of the governing nonlinear partial differential equation has been solved by using the regular perturbation method and the analytical solutions for velocity and pressure rise have been obtained in the form of stream function. In the obtained solution expressions, the long wavelength and low Reynolds number assumptions are utilized. The salient features of pumping and trapping phenomena are discussed explicitly. The flow is investigated in a wave frame of reference moving with velocity of the wave. The features of the flow characteristics are analyzed by plotting the graphs of various values of the physical parameters in detail.

Inclusive pages

59-67

ISBN/ISSN

1091-028X

Document Version

Postprint

Comments

The document available for download is the authors' accepted manuscript. Some differences may exist between this version and the published version; as such, researchers wishing to quote directly from this source are advised to consult the version of record.

Permission documentation is on file.

Publisher

Begell House

Volume

16

Issue

1

Volume

16

Issue

1

Peer Reviewed

yes

Keywords

non-Newtonian fluid, porous medium, nonlinear equations, regular perturbation, variable viscosity, slip condition

Link to published version

Share

COinS